3 hrs ago I had fillers. Is this normal bruising after Juvederm Voluma? It looks clear & blue underneath and gets darker (Photo)

Doctor Answers 8

Bruising after Voluma

Thank you for your question. This looks like bruising. Having some bruising after lip augmentation is normal. This happens because the lips are made up of thin skin and muscles. It can take up 2 weeks for all bruising to subside. Contact your treating physician if this becomes painful or pale. Best of Luck!


Summit Emergency Medicine Physician
5.0 out of 5 stars 24 reviews

Bruising from Filler

The reaction looks typical of a bruise from the filler in the lip area.  I would ice and use Arnica and it should resolve in a few days.  Best, Dr. Green

Normal bruising following Voluma

Yes, this looks completely normal. It may even get a bit worse so don't be alarmed. Both your bruising and your swelling should subside in a few days. 

Kindly,

Kouros Azar

Kouros Azar, MD
Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Bruising after Voluma

Thank you for your question and photos.   Yes... this is completely normal after injection of filler to the lips.  You may even experience further bruising the day after injection that can last up to a week. The lips are highly vascular.  Don't worry.  After a few days, the filler will start to blend in with your tissues and swelling and bruising will subside.  Use ice applied to your lips a few times each day to minimize swelling, and if you have access to Arnica Montana pellets or cream, the healing process will speed up even further.  Wishing you so much bliss on your journey!

Remus Repta, MD
Scottsdale Plastic Surgeon
4.9 out of 5 stars 154 reviews

Voluma

Thank you for your question. Side effects may include redness, bruising, mild swelling, tenderness, lumps, discoloration, and itching. Please take comfort knowing that these effects will fade within 2 to 4 weeks, and the only noticeable results will be enviably youthful cheeks. Always consult with a board certified facial plastic surgeon.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 97 reviews

Voluma

The photographs appear to be bruising that is developing after your juvederm injection to your lips.

Lips injected with Voluma and now bruised 3 hours later

I looks like a bruise but it also looks more pale than I like to see. By this time, which is 22 hours after the question, if it appears still pale, I would be concerned about vascular occlusion. Please contact your doctor immediately if this is the case because it needs to be dissolved. If it simple looks like a bruise, that should resolve in about 7-10 days. I use a laser to assist in the bruise resolving faster. Arnica can also help.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

3 hrs ago I had fillers. Is this normal bruising after Juvederm Voluma? It looks clear & blue underneath and gets darker

Thank you for sharing your question and photographs.  I see your area of concern and the majority of your pictures demonstrate bruising that can take place after filler injections into the lips.  Because the lips are comprised of thin skin and muscle it is not uncommon to experience some bruising.  Watch the area carefully and if it becomes increasingly painful, or pale, contact your injector for an in-person examination.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.